Announcement

Collapse
No announcement yet.

pain

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • pain

    Hi,
    It has been a year since the tm started and I have found that with predisone I am better, without it even walking is painful. Problem is that over the last month, even when I take the predisone the pain level is way up there. Walking hurts, sitting puts pressure on the lower spine and the pressure is just to much, unless I sit forward and put most of my weight on the upper part of my legs, and off my spine. Bending is so painful, I try to avoid it, because it almost brings me to tears. The Doctor says, that I have nerve damage and that is the cause of th pain. Has anyone elce experienced the pain increase over time like this? My right side is numb from this and as of now have not gotten any of the feeling back. Thanks for any answers you can give me. The doctor really does not have a lot of answers, regarding this.

    Thanks.

  • #2
    I'm not sure that I would want to be on prednisone for a long time.

    Have you sought out any pain clinics or specialists, beyond your family doctor?

    I've emailed Johns Hopkins before and the great nurses there have responded. Perhaps they would be knowledgeable about patients with similiar complaints?

    What are you sitting on when you experience the pain - hard surfaces?

    I've had TM for 22yrs which left me flaccidly paralyzed from the waist down but am lucky to have escaped the nerve pain that can be associated with it. I don't envy your position.
    Roses are red. Tacos are enjoyable. Don't blame immigrants, because you're unemployable.

    T-11 Flaccid Paraplegic due to TM July 1985 @ age 12

    Comment


    • #3
      Thanks for your advise, I will try that. It really does not matter where I sit, Sofa, is the same as a hard service. The dr. keeps wanting to get me off the predisone, but without it I am barely able to walk it is so painfull. They have me taking the predisone every other day now.

      Comment


      • #4
        Penny, what kind of doctor is prescribing the prednisone? As Lynnifer said most neurologists and physiatrists don't prescribe pred for pain from TM for very long. If you have a recurrence of TM you might be prescribed methylprednisolone for 5 to 7 days. Most nerve pain is treated with neurotnin, ultram, marinol and other meds aimed at nerve pain not inflamation.

        Maybe it's time to see a neurologist or pain specialist.
        Courage doesn't always roar. Sometimes courage is the quiet voice at the end of the day saying, "I will try again tomorrow."

        Disclaimer: Answers, suggestions, and/or comments do not constitute medical advice expressed or implied and are based solely on my experiences as a SCI patient. Please consult your attending physician for medical advise and treatment. In the event of a medical emergency please call 911.

        Comment


        • #5
          Sue,

          I am seeing a neurologist. When they take me off the predisone I can barely walk. That is why they are trying the every other day treatment. The neurologist keeps telling me all of this is due to nerve damage, but why is it getting worse. (the pain) I know I sound like a crazy person, but I am beginning to feel like one. Instead of getting better, I feel like I am going backwards. Belive me, I know there are people much worse off than I am, and I try to keep that in mind but lately I stay overwhelmed.

          Comment


          • #6
            There are a number of other stategies a doctor can use for nerve pain. As Sue said, Neurontin, Lyrica, a tricyclic anti-depressant, and other meds are all standard options to try for neuropathic pain. It's very challenging to treat, but usually it can be managed well enough to reduce it a fair amount. I also agree that it's not a good idea to stay on any type of steroid for long, there are serious consequences to consider that can cause other problems you don't want to deal with.

            Comment


            • #7
              PAIN...the shit hurts don't it...lol

              Comment

              Working...
              X